71315members
374567posts
cancel
Showing results for 
Search instead for 
Did you mean: 

cramp in feet

21 REPLIES 21
sugarsnap
Member

Re: cramp in feet

Or try drinking tonic water as it contains Quinine xxx

sugarsnap
Member

Re: cramp in feet

Ask your GP for Quinine Sulphate. I have suffered with cramp for many years and since been on Tamoxifen it has got worse. Quinine Sulphate does help especially night time cramps.

Hope this helps xxx

bettyboo1923
Member

Re: cramp in feet

I've been on tamoxifen for just a year and have a whole host of side effects. Terrible cramp in calves and feet. This lasted for about 9 months but at the mo seems to have abated. I've had a really bad knee which the drs all put down to wear and tear, arthritis or cartilage but mri scan only showed a bone bruise even tho' I hadn't injured my leg. It was so bad that the consultant put me on crutches as I could barely walk. Pain suddenly went over a 2 week period and i'm walking just as i was before any problem with the joint. everybody said it is not the tamoxifen but as i've also got similar pain in the other leg and it's now started in my shoulder blade I can only assume it is the tamoxifen.

Just because the drs don't recognise a problem as being a side effect doesn't mean it isn't. Just keep reading the threads on here and you will soon see that lots of others have similar problems.,

serenity05
Member

Re: cramp in feet

I get terrible cramps in my toes, I've been on Tamoxifen for 3 and a half years and it started very shortly after. Recently been getting cramp in calves too, very painful. I've had to jump up off the sofa or even out of bed at times!

I also get the cramp across my chest on the mast/recon side. Whenever I mention these things to the docs they look at me as if I'm mad. We should definitely get them to read these forums - we can't all be wrong, can we?

JULES51
Member

Re: cramp in feet

I've been on Tamoxifen for 10 months now, recent change of brand and I get cramp in calves and feet regularly. I mentioned it at the drs when there and he looked up the side effects and cramp wasn't one of them, but feel it must having read this thread! I get it nearly every night these days, along with the hot flushes. It drives me potty, no wonder we always feel knackered! Anyone remember the last time they slept through?? He did recommend tonic water though got to be one with quinine in it - he also said try it with gin, so he'll do for me!!

Jules

Daisy_do
Member

Re: cramp in feet

Only on Tam for 3 months and I get cold extremities, ankle joint stiffness and pain and cramp (just as I get comfortable in bed) and I have worked out for me that I am either dehydrated, cold (put socks on)havent had a daily banana (potassium) or exercised my feet properly. I just sit with crossed legs and twirl the foot one way and then the other and same on other leg. Dont cross legs other than exercising.

Potassium helps withdraw the cramps and also keeps the brain in gear.
Do try to keep feet and legs warm or cooler if too hot - its a temperature thing.

Good luck all xx

lolly73
Member

Re: cramp in feet

Hi Jackie

I have posted about this before when i was worried.....

My rads were april/may 08 and about 4 months ago i started getting a terrible cramp in the ribs on the bc side. When it comes its so bad i cant move or speak. I only get this now and then and have been told by my bcn that the rads damages the muscles in that area and i may always have this (as well as the bruised ribs feeling that comes and goes).

xx

ScottishHoosie
Member

Re: cramp in feet

If it is muscular cramp, eating bananas and/or drinking milk or taking calcium can help. Both dairy products and bananas contain (different) minerals that are necessary to make muscles work properly.

jackie62
Member

Re: cramp in feet

hi everyone

I was dx last March and i think over the last 9 months i too have had really bad cramp in my feet I am currently on arimadex and have been since october last year. I kept going to my doctor because i was reaaly worried about it and i think he weas concerned because he sent me to see a vascular surgeon it turned out to be nothing but im not convinced because it may be something to do with my treatment

does anyone get cramp in the rib side of the affected breast because i have started with that too about 5 months ago and that is really worrying too

i am due to see my oncologist i think soon i will mention it to him i have been told that it could be because of the rads i dont know,

take care

jackiex

Kindensurprise
Member

Re: cramp in feet

I've been on Tam for 11 months, and I, like a lot of other ladies, find that I have different side effects on different brands. On one brand I had really terrible leg and foot cramps at night, which disturbed my sleep a lot. I changed brands and now have no night cramps.
As well as tonic, someone suggested eating bananas.
Hope you get some relief

Kinden
x

ScottishHoosie
Member

Re: cramp in feet

It turned out my cramps in my left foot were fallen arches! I saw a different GP at my surgery, and she had had fallen arches when she was pregnant. She was able to give me some very good advice based on personal experience.

It has helped a lot and is no longer painful. I do have to have inserts in my shoes and use them on a daily basis. I don't know if this will be a chronic problem, or if it will eventually go away.

dawnhc
Member

Re: cramp in feet

I am not a tamoxifen lady! but have suffered dreadful cramps in feet, toes, calves & hands. They lock up and I can't do a thing with them. A bad cramp will go on for about 15 minutes. I am on pamidronate & herceptin - have been for a few years now. Nothing I tried would ease the cramps and it was really starting to disturb sleep a lot as well. I also have secondaries and a lot of nerve related pain so was put on amitriptyline and never had another cramp. I was on a low dose just at night.

Dawn
xx

libby51
Member

Re: cramp in feet

HI
I have been on tamoxifen since march this year, and I have had terrible cramp in my feet, never had this before Tamox, also does anyone feel really bloated and gaining weight , I have and it's getting me down now.
Libby x

quarteter
Member

Re: cramp in feet

Hi, I agree with Lily, my feet are terrible first thing, hobbling around for 5 minutes, then fine, but I do an hour's dog walk after that! I've started on the glucosamine with chondroitin as recommended by others but yes to see improvement, been about a month now.

AndieT
Member

Re: cramp in feet

Hi

I also found that wearing shoes with a small heel instead of flats all the time helped. Not solved completely but a definate improvement

Andie

stocky
Member

Re: cramp in feet

Hi, tonic water worked for me, the cramps in legs and feet really subsided

Guest
Not applicable

Re: cramp in feet

Hi,
Ive been on Tamoxifen now for a year and also suffer with a lot of cramp in my feet and toes, i too have been thinking it must be the Tamox cos ive only had these cramps since starting the tabs, it looks like there is definately a connection doesnt it? its horrible, im always haveing to jump up and hobble about untill it gos, different shoes starts it off too, think il mention it to my onc when i see him next month but i expect he will say its not the Tamoxifen cos dont think its listed as a side effect.
Ive also had 2 bouts of cystitis lately which ive never had before and am now wondering if thats the Tamoxifen too arghhh.
All the best
Lindiloo

kayty
Member

Re: cramp in feet

Hi Everyone

Just reading your posts and it all rings bells! !

I was on Tamoxifen for 7 months and could not tolerate it so now on zoladex inj awaiting oophrectomy.

When I was on tamoxifen I suffered terrible cramps in my legs and now I never suffer from it at all!! Its got to be connected!!

Best Wishes
Kay

jackx
Member

Re: cramp in feet

Hi there

I've been on Tamoxifen for a year now, have been suffering with cramp in my toes for the last couple of months. I can be stood washing dishes and it will come for no reason, it goes quickly but is a pain! I can sort of feel it coming on.

Take care
Jackie x

Lily200
Member

Re: cramp in feet

Hi,
not sure if it is cramp as such but my bones in my feet feel like they will snap and just no flexibility for the first few yards each day. Can't go straight down the stairs as they won't bend.
I thounght it might be a sort of arthritis as well. After tamoxifen I guess we move to Ais which seem to give you headaches and muscle and bone pain. Not sure which sounds worse!
Good luck
Lily x

mairead
Member

Re: cramp in feet

Hiya,

Im suffering with cramp in my left foot at the mo and is quite painful. I went for a x ray as i was a bit worried, it turns out just a side effect to tamoxifen/zoladex either or really!!!

If your worried i would check it out but its probably nothing!

Emily

x

delamere
Member

cramp in feet

Hi all,
Anybody have cramp in thier feet as a side effect of tamoxifen? I have tried changing shoes and boots, thought it was me being really unfit, but i even get it in the house with my slippers on. the only i can think of is the tamoxifen. i have been on it nearly 3 years and find the side effects change as you go on, as one goes away another one strats!!
Marg xx